right arrow
Examples: Monday, today, last week, Mar 26, 3/26/04

Can’t sleep

KilrQween0921KilrQween0921 1 replies1 postsRegistered User New Member
I’m about to be a freshman in college and I have trouble sleeping. I’ve tried everything from meditation to medication. My heart starts pounding as soon as I lay down. I can’t function like this and I don’t want to keep my roommate up all night. Does anyone have any advice on how I could possibly get some sleep?
7 replies
· Reply · Share

Replies to: Can’t sleep

  • KnowsstuffKnowsstuff 3693 replies16 postsRegistered User Senior Member
    edited August 9
    Find someone to go to to do Biofeedback. Your school might offer it in a clinic. If large university they might have a sleep clinic.
    Also no electronics an hour before going to sleep.
    Cbd is interesting but talk with your doctor first.
    edited August 9
    · Reply · Share
  • bjkmombjkmom 7940 replies158 postsRegistered User Senior Member
    How long has this been going on? Is it possible that you're simply very nervous about starting school, and that it will resolve itself when you get settled?

    I was seriously ill about 11 years ago... I had lots of trouble sleeping. So I figured out some things that work for me. For starters, I don't let myself toss and turn for more than an hour. I get out of bed and go into the living room. I settle down on the couch with a comfortable pillow and a blanket. And I turn on a show that's interesting enough to knock other thoughts out of my head, but not so interesting that I mind drifting off... think Nick at Night or some other sitcom. And I tell myself that even if I'm not getting sleep, at least I'm getting rest.
    · Reply · Share
  • GoatGirl19GoatGirl19 299 replies4 postsRegistered User Member
    I would like to start with the same question as @bjkmom worded slightly differently -- is it simply that you're nervous about something or is it an illness? You said you tried medication... did this come from a doctor or was it an OTC sleep aid (i.e. have you discussed this with a doctor)? What do you do before bed? Often if I'm having trouble sleeping, I'll read a book for a while and it will put me to sleep whether the book is interesting or not. If it's because you're worried about something or worried about forgetting something, try keeping a notebook and pen/pencil next to your bed. Write down whatever you are thinking about that's keeping you up on the paper. That way you don't have to worry about remembering it all night.
    · Reply · Share
  • KilrQween0921KilrQween0921 1 replies1 postsRegistered User New Member
    I’ve taken melatonin, benedryl, Valium, Zyrtec, and I’m currently taking something called 5HTP. If anything I feel more alert after taking it. Since I have ADD I take Vyvanse when I wake up. I’ve seen a few doctors but I feel (due to my age) that people aren’t taking it seriously. Before bed I like to shower and read a bit. Sometimes I’ll eat a small snack. Immediately after I lay down, no matter what position I’m in, my heart begins to pound and it’s hard to control my breathing
    · Reply · Share
  • KnowsstuffKnowsstuff 3693 replies16 postsRegistered User Senior Member
    edited August 9
    You need to look up the side effects of Vyvansae https://www.healthline.com/health/adhd/vyvanse-effects-on-the-body#1
    You are describing some of the side effects which could be related to your dosage. Your doctor should of known this. Insomnia and pounding feeling in the heart /chest is extremely common. It's a great drug for adhd but it has some strange side effects compared to other stimulants for Adhd. You might need to switch to another medication. Also check your blood pressure. If your getting pounding feeling your blood pressure might be elevated, which can happen with any stimulant.
    Call your doctor on Monday. Also you really shouldn't have any other stimulant with it like caffeine.. FYI.

    Also you can't stop taking this drug cold turkey
    You need to do it slowly and with your doctors help.
    @KilrQween0921
    edited August 9
    · Reply · Share
  • Steven808Steven808 15 replies5 postsRegistered User Junior Member
    This sounds serious, I highly suggest doing some meditation about an hour before going to bed, I've found it extremely effective. I highly suggest listening to guided meditation with Sam Harris, I'll leave you a link if you'd like to go check it out.

    https://www.youtube.com/watch?v=OboD7JrT0NE
    · Reply · Share
  • KnowsstuffKnowsstuff 3693 replies16 postsRegistered User Senior Member
    BTW - if the doctors your seeing aren't believing you then something is wrong. Usually psychiatrist that treat Adhd will be very familiar with this drug and it's side effects. Typically your pediatrician will not. I hope your going to someone that specializes in Adhd. There are adhd forums also and you can look up the drug and the affects on people. Everyone is different but what your describing is very common with your med.
    · Reply · Share
Sign In or Register to comment.

Recent Activity